It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Knee & Hip Problems Message Board


Knee & Hip Problems Board Index


Re: Low INR?
Jun 7, 2005
ARRRGH! well I messed that post up! Sorry!
I thought I would start a new thread with a new problem here. Were all of you on blood thinners? I was put on Coumadin starting with my first surgery and had to have blood drawn by a visiting nurse 2X/week to check what they call INR levels to see if there is enough coumadin in my system. But because of the second surgery, which they didn't want coumadin in my system, took me off coumadin(a pill) and had me start Lovenox(an injectable). The lovenox is fast acting and is out of your system in 12 hrs so it was ok to take before surgery by stopping the day before. The injections are subQ(in the belly) twice a day. Not fun and I found out I am not able to inject myself. But the visiting nurse was able to come every 12 hrs for me so I had eight injections leading up to the second surgery. I thought I would be done after that, but not so.

After the surgery, a nurse came to give me a lovenox injection even though I had been given a coumadin pill. I was surprised. She said it was to get my INR level back up quickly. bummer. So I was sent home with eight more injections to take until my INR level got to at least 1.5. 2-3 is ideal. Mine was 1.1. DH finally agreed to learn to do the injections so the nurse would not have to come to me since we live 8 miles up a dirt road. Instuctions where to continue with both the oral and the injectable until my next blood draw which would be in 2 days from the second surgery. If it was high enough, I could go to just the oral.

Well the first blood test, last thur was no better so I was in for at least 8 more injections till the next blood test which was yesterday. We were all sure it would be good by then, but the lab just called and my INR is only 1.2!!!! That means at least another 6 injections!! I am starting to feel like a pin cushion and it is getting hard to find a spot on my belly without a needle *****!

I am wondering why it is taking so long to get my level of blood thinners up? I do eat lots of the types of vegetables that are high in Vit K which can interfere, but the dr said to just keep the level the same as my body is use to and it wouldn't affect it. So I am not pigging out on those veggies.

And my other question is since all this is to prevent deep vein thrombosis, just how high is my risk? DVT often follows long bed rest, but in reality I am doing very little bed rest. I wear my TEDs about 80% of the time and my wonderful DH gives me killer foot and leg massages 2X/day! So is the risk high enough to warrent all these injections?

I quess I will have to run this by my dr, but wanted to see if anyone here had any problem like this. I value all the imput here. Plus sometimes it just feels good to whine to those that understand:) I don't want any more shots!!





All times are GMT -7. The time now is 08:17 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!